Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What causes terrible smell in nostril?

User rating for this question
Answered by

ENT Specialist
Practicing since : 2007
Answered : 2214 Questions
in the past week or so I have a terrible smell in my nostril. I just got over a nasty cold and this came out of the blue.
Posted Tue, 18 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Satvinder Bakshi 46 minutes later
Brief Answer: you may have sinus infection! Detailed Answer: Hello There can be 2 possibilities in your case First one is that because of the cold, your smell receptors in the nose have been damaged and this is causing the bad smell! , dont worry, this is a reversible phenomenon and you will recover in a week or two. Second possibility ( which is more likely) is that , because of the cold , you may have developed a sinus infection and this is causing the bad smell, nothing to worry here also as most of these infections are easily treatable with antibiotics and nasal decongestant drops. Please meet your ent doctor for examination, to confirm this , he will prescribe you the necessary drugs! Meanwhile you can start steam inhalation 5-6 times a day! Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor